Couldn't find what you looking for?

TRY OUR SEARCH!

This post is an extension of the
Side effects from a cortisone injection thread.

Please continue posting within this thread.

Loading...

I wish I had read this forum before receiving my cortisone injections--it was exactly 2 weeks ago and I got my period 10 DAYS early, and have had nausea, trouble sleeping, depression/anxiety, diarrhea, and an overall not feeling well. I feel like I've been going crazy. Yes my back feels better but I don't think it's worth it, i will never do it again. From now on I'm listening to my body. :-(
Reply

Loading...

I had a cortisone injection for back pain last month. I fainted on the operating table, which caused some concern amongst the medics, and left me feeling a little :$

At the time I put it down to a recurrence of low blood pressure - I'm a middle-aged woman, but used to feel faint and sometimes pass out many years ago if, for instance, I stood up too quickly.

Since then I've been feeling "spaced out" and have almost fainted several times since. I've also had cramps in my feets - this isn't uncommon for me, but it has been more severe.

I'll be going back to see the orthopaedic surgeon next week and will tell him about these side-effects, which weren't among the possible side effects he mentioned to me.

I still think the injection was worth it, as it has diminshed the pain considerably. I hope the dizziness/feeling faint wears off, while not losing the pain-reducing benefits of the injection.
Reply

Loading...

had one yesterday for tennis elbow was ok at first then you think i had lain on an Indian nail board all up my back then red hot managed to get to sisters then nearly passed out felt drunk got home then got the shakes and couldn't get warm had to go to bed woke with a hell of a head ache never slept last night pains in my arm was worse that before and hand even worse never again will i have one
Reply

Loading...

I had an injection into my shoulder on monday 10th Nov. and have been ill ever since with flu like symptons, including fatigue, headache, and going from feeling chilly to sweating. I have no energy at all and today I'm experiencing depression. My whole upper back feels like it has been hit by a baseball back and the injection site is extremely painful and swollen.
I won't ever have another cortisone shot again.
Reply

Loading...

Cortisone injection yesterday for adhesive capsulitis...now pain MUCH worse than prior to the injection. At X-ray today, literally cried in pain...very embarrassing. Understand there can be a post injection flare but this is so much worse than the pain I was experiencing prior to the injection, wondering whether this is "normal" and/or if anyone else has experienced similar?
Reply

Loading...

Got my first ever cortisone shot today for tennis elbow. Within 30 minutes, I had broken out in hives, was itching uncontrollably, my skin was flush, I was bloated, my eyes turned blood shot red, I started hyperventilating, was nauseous, and I almost passed out. I immediately went to the ER, where they hooked me up to an IV, and gave me a bunch of drugs to calm down the allergy attack. My blood pressure when I entered the ER was 80/50.

Never had anything like this happen before, and I must say that it was an eye-opening experience. NEVER again.
Reply

Loading...

My aunt was telling us about how she had one on Tuesday in order to prepare her to go back to work as a nurse after having her meniscus removed. Tuesday night and yesterday, she was nauseous, fatigued, and had "the worst headache imaginable." Today, thankfully, she was feeling better and was able to enjoy Thanksgiving dinner. It all makes sense now.
Reply

Loading...

have worse pain than before the shot, not only the shoulder but the whole arm and side of my body !
UGH !
Reply

Loading...

I had a shot (my first one ever) in my shoulder last friday and have had the red, hot face with a little puffiness, and nausea off and on. Seems like it tends to happen late evenings, just about the time I think I might go a day without feeling anything weird. I think it has made the bursitis a little better, supposed to go for physical therapy next week, so we'll see. Does anyone know how long one shot could possibly stay in your body? I know someone mentioned in an earlier post about the numbing agent, could that cause anything weird?
Reply

Loading...

Hi. Got back from my doctors about an hour ago after having a Cortisone injection in my right knee. I have to say it really hurt. I broke my left leg in 3 places needing a bone graft and snapped the bone in the top of my arm needing plates and pins in both after a motor bike accident. I also need a new right knee, but due to my age that's not an option at the minute, hence having the injection. I never cried after the accident even though the pain was really bad. This inection had me close to tears and i even passed out needing oxygen and my doc being a little concerened. That's why i had to check it all out and came across this site. I apparently have a high pain threshold, but i hope with all my heart it helps with the pain and i didnt go through this for nothing as i would rather give birth evry year than have to have another one of these injections. I'll let you know my verdict in a few days.
Reply

Loading...

Hi

I was searching for side effects of cortisone and came upon these posts. Strange thing here. I have been getting lidocaine/cortisone injections in my hip for years now for bursitis/arthritis/tendinitis. They work wonderfully!! I get them about every 3 months. The last three or 4 injections I noticed that I get MAJOR insomnia on the night I get them. I only figured this out after my last one in November. Well...right now I have a headache...never had one before that I remember...have had it all day (got the injection 9:30 this morning). I just thought it was from hunger...but, I ate and it's still there! Now tonight I will see if I get the insomnia...then I will definitely know that's what it is! I assumed it was from the lidocaine that they use...not the cortisone. Maybe it's a combination of both? Who knows...well...I'm off to take some advil!
Reply

Loading...

Had 1st cortisone shot yesterday for tennis elbow.
Came home crying, felt depressed all night.
got up this am felt "out of it" depressed...thought I was going crazy.
Searched and found this...why didn't doctor tell me about this????
I would have NEVER had the shot, the pain was something I could deal with. Not this!
Reply

Loading...

I searched online for information about my symptoms after the shot.

My history. 33 y/o male

Bad back and i get spinal shots every 6 months so i do not have pain in my buttocks.

So with 3 past shots and no issues.

I got a new doctor, and he injected it way too fast, i actually felt like a black cloud coming up my spine, over the back of my head. INSTANTLY i felt sick to my stomach, wanted to puke, and dizzy

Its been 4 days and i still have a flush face, distant feeling, numbness in my lips, and sleeping more than normal. I slept 12 hours last night.

Every time i go to eat, two bites and i feel sick to my stomach,.. someone should turn this into a diet pill, i feel so nausix
I feel like anxiety attacks every once in awhile, so i have to set down and totally relax my body to control my heavy heart rate.
I will wait a week, but after reading online, it sounds like a common issue afterwards.
The only difference i noticed is my old doctor would slowly inject the shots in my back and i could walk away with instant relief and no side effects.
My back is better, i can walk with zero pain, and i will have to do it again in about 5-6 more months, it will be worth the side effects in my case
Thanks for the space
BW
Reply

Loading...

I feel very relieved after reading these posts. I received a cortisone injection two weeks ago. About 5 days or so after receiving it, I started having the worst "hot flashes." I'm not menopausal, so I was really surprised when I kept having them over the next few days. Last week, I was driving in the morning, singing along to the radio, when I had another hot flash along with a very rapid heart beat. I started to get dizzy, so I pulled over to the side of the road. I waited a few minutes, and then decided to keep driving (not a smart decision). I drove about another 1/2 mile, then pulled into a parking lot and went into an office. The poor ladies working in the office called an ambulance. A few minutes after the paramedics arrived, I fainted and am told I was unconscious for about 20 seconds. I was in the hospital for 2 days, and had every test imaginable. I had 2 more of these "episodes' while in the hospital, but nothing turned up other than a rapid heartrate during it. I still am having the occasional hot flash and have been feeling "spacey," like another person on here described. Unfortunately, my SI joint is still killing me, but there's no way I'm ever getting another cortisone injection. I have been thinking that maybe I had a panic attack (I've never had one before, nor have I been stressed about anything other than the usual stuff!), but now I really am convinced that I just had a weird reaction to the cortisone injection.
Reply

Loading...